Withdrawing from Effexor is NO joke people. I have been on Effexor XR for close to 12 years. I began with 75 mg., increased to 150 mg, which was was then increased to the maximum dosage of 225 mg. over the years. I have tried unsuccessfully THREE times to withdraw. Do not, I repeat, do not try and do it cold turkey. The withdrawal symptoms are horrendous. I am currently attempting to withdraw for the fourth time by cutting back on dosages S.L.O.W.L.Y. I am still experiencing the usual withdrawal symptoms however they are less severe then when I tried to cold turkey it.
I do agree with the vast majority of the suggestions already given. Cut back on dosages, stay well hydrated or drink Gatorade for the electrolytes and begin a vitamin regime. My added suggestions are: begin taking Niacin daily, Niacin is a mineral supplement that you can purchase over the counter. Niacin aids in easing anxiety and helps to cure depression.
Watch a documentary titled FOOD MATTERS which is very informative and explains Niacin therapy for depression. The documentary/movie is available on Netflix in both Video Streaming or DVD. I also believe FOOD MATTERS can be found on YouTube but I have not checked that out.
Only ONE person in twenty-three years has died of a vitamin/mineral overdose . . . do you have any idea how many people commit suicide each year that are ON anti-depressant drugs?
My last suggestion is to take a couple of Tylenol PM's before you go to bed. This will help with the headaches and help you get some rest. I intend to fully kick this Effexor habit once and for all and to replace it with a healthier diet combined with vitamin and mineral supplements.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.